Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Depression



advertisement
Reply
Thread Tools Display Modes
Unread 07-01-2013, 07:28 PM   #1
Member
 
gracez's Avatar
gracez has no updates.
 
Member Since: Mar 2013
Location: the southwest
Posts: 457
My Mood:

875 hugs
given
Default pdoc told me to wait 90 days

I can't wait. I've been on SSRI's (now on 3rd) since Jan. and it's July. This third one of been on 9 weeks, Prozac, and just begged my pdoc to up it from 20 to 40 mg as I've felt no effect. I'm desperate. Today was told I have to wait 90 days for an SSRI to take effect. Really? That's a long time to wait. I have no hope for these SSRIs.
gracez is offline   Reply With Quote
Unread 07-01-2013, 07:34 PM   #2
Anonymous33170
Guest
Anonymous33170 has no updates. Edit
 
Posts: n/a
Default Re: pdoc told me to wait 90 days

that is incredible! i would ask him if he would also wait for 90 days if he was in your situation. i would also consult a second opinion and perhaps consider getting a more proactive therapist.
  Reply With Quote
Unread 07-01-2013, 07:46 PM   #3
Right kind of crazy
 
-jimi-'s Avatar
-jimi- Seeking me, seeking peace
 
Member Since: Dec 2008
Location: My room, a city, EU
Posts: 3,313
My Mood:

5 yr Member PC PoohBah!
Default Re: pdoc told me to wait 90 days

It can take that long to reach full effect but it doesn't just come BAM! You usually start feeling a slight positive effect after 6-7 weeks.

Because of that it feels like you shouldn't have to wait more than 6 weeks or so. By 9 weeks if you haven't felt anything positive it's not going to happen, at least not on that dosage. If you had felt a slight improvement, then waiting a little more to keep dosages down would have made sense.
__________________
I thought the future held a perfect place for us
That together we would learn to be the best that we could be
In my naivety I ran I fell and lost my way
Somehow I always end up falling over me
And one day I woke to find the future had no place for me
I was unwanted in a world that with my hands I helped build where once was honesty and pride
I now stand broken and alone
Just a shadow of what I was meant to be
-jimi- is offline   Reply With Quote
Unread 07-01-2013, 07:52 PM   #4
Member
 
fletch33's Avatar
fletch33 has no updates.
 
Member Since: Jun 2012
Location: Pennsylvania
Posts: 108
My Mood:

2 yr Member
17 hugs
given
Default Re: pdoc told me to wait 90 days

SSRIs don't work for me. I've tried several of them with no improvement. I've been on a combo of Wellbutrin and Abilify for a long time now and that works for me (when I take them, that is). You might want to try an SNRI (Effexor is a good example) or perhaps an atypical antidepressant like Wellbutrin. Just a thought and something to talk to the pdoc about.
__________________
"That is all I want in life: for this pain to seem purposeful."- Elizabeth Wurtzel
fletch33 is offline   Reply With Quote
Unread 07-01-2013, 07:58 PM   #5
anonymous8113
Guest
anonymous8113 has no updates. Edit
 
Posts: n/a
Default Re: pdoc told me to wait 90 days

You may be one who is medication resistant. If you are, 90 days won't do it.

I'd thank him for his help and then go straight to the telephone and call another psychiatrist.

I've never heard of being told to wait 90 days to see if there's any improvement.
  Reply With Quote
Unread 07-01-2013, 08:12 PM   #6
Poohbah
 
adam_k's Avatar
adam_k has no updates.
 
Member Since: Jan 2013
Location: Indianapolis, IN
Posts: 1,093
My Mood:

335 hugs
given
Default Re: pdoc told me to wait 90 days

SSRi's didn't work for me. I tried Zoloft, effexor, Prozac and viibryd. I started taking wellbutrin and it has helped me. I don't have many of the physical symptoms anymore. I can function a lot better it.
__________________
"Tact is the art of making a point without making an enemy."
adam_k is offline   Reply With Quote
Unread 07-01-2013, 08:26 PM   #7
Anonymous33445
Guest
Anonymous33445 has no updates. Edit
 
Posts: n/a
Default Re: pdoc told me to wait 90 days

Even for me, upping the dose to 80mg of prozac still didn't work for me and I've been on it for longer than 8 weeks. You should ask him to change or up the dose if he doesn't then find another psychiatrist.
  Reply With Quote
"Thanks for this!" says:
Unread 07-01-2013, 09:52 PM   #8
Grand Member
jesusplay has no updates.
 
Member Since: Mar 2013
Location: South
Posts: 764
My Mood:

125 hugs
given
Default Re: pdoc told me to wait 90 days

Hey if you're lucky maybe one of those SSRIs will trigger mania.

Paxil was amazing until It pooped out and I started rapid cycling my mood.

I was high as a kite, felt like a perpetual orgasm, best I've felt in years.
jesusplay is offline   Reply With Quote
Unread 07-01-2013, 11:46 PM   #9
Member
 
gracez's Avatar
gracez has no updates.
 
Member Since: Mar 2013
Location: the southwest
Posts: 457
My Mood:

875 hugs
given
Default Re: pdoc told me to wait 90 days

Thanks all so much for your replies.

I don't have a psychiatrist - no insurance and can't pay for one, there's not one accessible to the likes of me. I save up to see this pdoc. He's not well-versed in this, or it's not his speciality, but going there is my only choice. I've asked that clinic if they have anyone who they know is comfortable prescribing psychotropics but they can't come up w/ that info for me. It's not like having a psychiatrist who "follows" you or something like that.

Also when I saw him 2 weeks ago he told me a stupid joke about suicide (there's no better way to put it - he started by saying i have something very personal to share with you about a time i tried to kill myself). It was something about overeating at a Chinese restaurant. I had no idea in the beginning he was going to be telling a joke. And felt so uncomfortable, like it was inappropriate to tell such an inane "joke" to someone who actually is severely depressed and has had those thoughts.

That being said I will ask him if he can prescribe something else or up the dosage again.

Hearing the advice that slight positive effect after 6 - 8 weeks, and then it might be worth waiting...was really helpful.

It's unbearable having waited 7 months. already altogether with no effect. I know many people here would've had the same problem, sorry that you are also having to experience that.

I might be med resistant, blah. I have no hopes anymore after waiting this long. In the beginning I was so hopeful that they would help.

I will ask him about the possibility of trying me on another class of drugs, too.

Thank you all!

Last edited by gracez; 07-02-2013 at 01:00 AM.
gracez is offline   Reply With Quote
Unread 07-02-2013, 05:42 AM   #10
anonymous8113
Guest
anonymous8113 has no updates. Edit
 
Posts: n/a
Default Re: pdoc told me to wait 90 days

Ask him about Deplin. 70% of depressed people cannot utilize a B vitamin called
folate which the brain uses for serotonin activity---the "good feeling neurotransmitter".
(It's a lack of certain enzymes in the stomach that are missing, and Deplin provides the
perfect form for meeting the brain's needs for Vitamin B 9.)

Nothing really was effective for me either until I was prescribed Deplin. It's called
a food med and it can cross the blood-brain barrier providing nutrients the brain
needs. It is really effective for me at 15 mg. daily.

I hope you are able to be properly medicated sooner than 90 days. The least he
can do is to help you with an additional med such as Deplin that may prove to
be just what you might need. You can feel the difference in two weeks.

(Genetic testing is needed to determine if we're missing the enzymes, but my doctor
suggested trying it because it is useful, and if it worked, then we'd know that
I couldn't manufacture the enzymes to metabolize folate properly.)

Take care.
  Reply With Quote
"Thanks for this!" says:
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 08:30 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
SEO by vBSEO

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified